Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

On Lisinopril. Having high BP only in morning. Should I ask for different medication?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 1259 Questions
I am on Lisinopril HCTZ 0 at 12.5 MG --one per day--I have been taking it in the mornings. My blood pressure is a little high still in the morning (130/90 ish) but in the evening it is running 180/100 ish. Should I ask for a different medication?
Posted Sat, 22 Jun 2013 in Hypertension and Heart Disease
Answered by Dr. Sukhvinder Singh 14 minutes later
Hello Ma'm

If there is an alarming symptom like chest pain on exertion, shortness of breath on routine work/exertion, altered sensorium, weakness of any part of body or any bothering symptoms you should see your physician on priority.

Having said that I will try to address your concerns with our discussion

1. We do not go by single reading of high BP in the absence of symptoms. Instead we tend to take multiple readings over period of time and see the trend (like 8-10 readings in 2 weeks). The readings should ideally be taken nearly same time of day. They should be taken in relaxed state of mind, sitting for at least 5 minutes and should not have taken tea/ coffee/ smoking in last 1 hour. Do not take your BP when you are tense or you have pain / physical stress of any kind. BP tend to be high at times of physical / mental stress or activity.

2. If you have multiple such readings (180 or so) in recent days, then yes you must see your doctor to alter your medication.

3. Since how long you are taking these drugs? Can you provide me with readings of last one week? This will help me in answering you in more detail.

Above answer was peer-reviewed by
Follow-up: On Lisinopril. Having high BP only in morning. Should I ask for different medication? 29 minutes later
I have been on the medication for two months now. For two months I have been taking my BP twice per day. They are consistently the same everyday. 130/90 ish in the morning (around 6:00 AM) and 180/100 ish in the evening (around 6:30 PM).
Answered by Dr. Sukhvinder Singh 5 minutes later
Respected Ma'm
If that is the case, you must see your cardiologist/ physician to alter the medications.
In fact a period of 2-3 weeks is enough to see the effect of medication. If you do not have diabetes and kidney disease, your goal BP is less than 140/90 mm Hg, which should be achieved in ~3 weeks (maximum) after change of drug. If it is not so , you must see your doctor.
Meanwhile do continue with lifestyle modifications for high BP. The life style modifications are daily exercise in consultation with physician, optimal weight (a body mass index of ~ 23), no more than 60ml of whisky in a day (If you take alcohol), low salt diet, meditation/relaxation techniques and consumption of diet XXXXXXX in fruits, vegetable, low-calorie dairy products and avoiding saturated fats.
Hope this helps.
Sukhvinder Singh
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor